MAUDE Adverse Event Report: MEDELA LLC PNSA STARTER BP EN ES USA; PUMP, BREAST, POWERED

MEDELA LLC PNSA STARTER BP EN ES USA; PUMP, BREAST, POWERED
Model Number 101035077
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service provided the husband with information regarding the pump in style being a closed system.The husband wanted to know what his options were on returning the pump and getting a different brand.The customer service representative went over the warranty process and offered to troubleshoot the pump and informed on the importance of proper cleaning of the pump and parts.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2021, the customer indicated that the staph infection started about 2 months ago and she was prescribed antibiotics.The customer also indicated that she had received her replacement pump but hadn't tried it yet because she was waiting on a different size breast shield.She also indicated that she wanted to try her replacement pump before sending back her old one.Follow up with the customer is ongoing.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).
 
Event or Problem Description
On (b)(6) 2020, the customers' husband alleged to medela llc that his wife had a staph infection, which they were told by their lactation consultant was attributed to the use of the pump in style breast pump that she believed was an open system.Additionally, he alleged that his wife was prescribed medication.

Brand Name
PNSA STARTER BP EN ES USA
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry, il
MDR Report Key11203573
Report Number1419937-2021-00002
Device Sequence Number14181898
Product Code HGX
UDI-Device Identifier00020451350776
UDI-Public020451350776
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101035077
Device Catalogue Number101035077
Device Lot Number0000014265
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;